Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Doctors Shocked!!! Part2
Jan 15, 2006

Thank you so much for the response, heres a refresher on story. In oct of 2005 i had vaginal sex with a woman. Then 3 weeks later i had a low-grade fever for two weeks, fatigue, white spots in my throat, and bad body aches. I still have bouts with fatigue to this day. Towards the end of my flu-like stage i took an antibodies test which was negative as suspected. Then a couple days after that test i took a viral load test. (Bear in mind the test was done during acute symptoms and about a month after possible infection.) That test was also negative. My doctor told me that 99% of people would have a high viral load during acute infection. I apparently had under 400. She told me hiv infection was almost impossible. Then in late december 2005 i was a bit worried because of my chronic bouts with fatigue i took another antibodies test. (this time 2 1/2 months later) That was positive. Followed by a rapid test the next day which was also positive. Most recently tested positive with the Western Blot test just to confirm. My question is this....Is it normal to have no viral load during symptoms of acute hiv infection? My doctor wants me to do a clinical trial. Do you think i should? Should they revise the assumption of high viral load during acute infection. Thanks again and again Mr. Holodiny and your response means alot to me

Response from Dr. Holodniy

It's unusual, but not unheard of. It may be of interest and importance to be enrolled in a clinical trial to better understand your immune system.



Previous
14 years & CBC - Part 2
Next
HIV positive now, Negative last October, Why?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement